|| Checking for direct PDF access through Ovid
Quetiapine is a relatively new atypical antipsychotic with fewer adverse effects. It is increasingly prescribed to patients. The purpose of this study was to describe the cases of poisoning observed at the western France Poison Control Centre and identify potential risk factors that increase the severity of the cases.This was a retrospective study of self-poisoning with quetiapine as reported by the western France Poison Control Centre between 2007 and 2017.There were 372 cases of quetiapine poisoning. Circumstances are known in 367 of 372 cases. There were 75 cases of null severity (grade 0), 133 cases of mild severity (grade 1), 85 cases of moderate severity (grade 2), and 79 cases of high severity (grade 3). Five deaths were listed in this series. The most commonly observed symptoms were neurological and cardiovascular in nature (drowsiness, coma, tachycardia, hypotension). Of these cases, 79.8% included voluntary ingestions. Among 302 cases with coagents, the most common coagents were benzodiazepines (56%), other psychotropic drugs (41%), and antidepressants (37%). An evaluated ingested dose 1500 mg or greater and 2 or more coagents increase the risk of severe poisoning. In particular, concomitant ingestion of benzodiazepines and antidepressants with quetiapine was associated with high severity (odds ratio, 2.478 [confidence interval, 1.3–4.723]; odds ratio, 1.820 [confidence interval, 1.010–3.316]).Quetiapine may lead to severe poisoning for which there is currently no specific treatment. Patients and practitioners should be aware of this when quetiapine is prescribed, particularly when used in combination with other medications, and in order to deal with cases of poisoning.